Alert archive / Montana / Snow Advisories in 2005
Snow Advisory 21, NWS Billings, MT
NWS Billings, MT issued this snow advisory at Dec 2, 2005, 2:59 PM MST for Carbon County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 2, 2005, 5:00 PM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2005, 2:59 PM MST (21:59 UTC)
- In effect from
- Dec 2, 2005, 5:00 PM MST
- Expired
- Dec 2, 2005, 8:31 PM MST
- In force
- 4 hr
- Issued by
- NWS Billings, MT
Counties Carbon County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 73 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBYZ 022159 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 259 PM MST FRI DEC 2 2005 .A WEATHER DISTURBANCE WILL PUSH ACROSS THE AREA THIS EVENING. SNOW...HEAVY AT TIMES...IS EXPECTED DURING THIS TIME. THE SNOW WILL DECREASE BY MIDNIGHT TONIGHT. MTZ038-039-056-066-030700- /O.NEW.KBYZ.SN.Y.0021.051203T0000Z-051203T0700Z/ SOUTHERN BIG HORN-EASTERN CARBON-RED LODGE FOOTHILLS- BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...PRYOR...LODGE GRASS...BRIDGER... JOLIET...RED LODGE...FISHTAIL...MCLEOD 259 PM MST FRI DEC 2 2005 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SNOW...HEAVY AT TIMES...WILL CONTINUE OVER THE AREA THROUGH LATE THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. THE SNOW WILL DECREASE AFTER MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS45 KBYZ 030331 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 831 PM MST FRI DEC 2 2005 MTZ038-039-056-066-030445- /O.CAN.KBYZ.SN.Y.0021.000000T0000Z-051203T0700Z/ SOUTHERN BIG HORN-EASTERN CARBON-RED LODGE FOOTHILLS- BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...PRYOR...LODGE GRASS...BRIDGER... JOLIET...RED LODGE...FISHTAIL...MCLEOD 831 PM MST FRI DEC 2 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE SNOW ADVISORY. SNOW HAS DIMINISHED OVER THE AREA THIS EVENING. LIGHT SNOW WILL CONTINUE OVER SOUTHERN BIG HORN COUNTY WHERE AN ADDITIONAL 1 TO 2 INCHES OF SNOW WILL BE POSSIBLE THROUGH MIDNIGHT. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this snow advisory went out at Dec 2, 10:03 AM MST, 4 hours 56 minutes earlier.
Area forecast discussion, Dec 2, 10:03 AM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
1003 AM MST FRI DEC 2 2005
.SHORT TERM...VALID FOR TDY AND SAT...
FORECAST IN GOOD SHAPE...WILL DO SOME CLEANING UP AS SYSTEM
CONTINUES TO PUSH WEST TO EAST.
AT THIS TIME...LIGHT SNOW GENERALLY ACROSS WEST AND CENTRAL ZONES.
HEAVIER SNOW OVER EASTERN ZONES AS UPPER WAVE PUSHES ACROSS. WINDS
FAIRLY STRONG IN BAKER WITH BLOWING AND DRIFTING SNOW BUT LOOKS
LIKE PRESSURE GRADIENT SHOULD DECREASE SOME WHAT EARLY THIS
AFTERNOON. LIGHT SNOW STILL OCCURRING OVER SNOW ADVISORY ZONES...SO
WILL LET THIS CONTINUE AND EXPIRE IT AT 19Z. WEAK LOW LEVEL
BOUNDARY LOOKS TO CONTINUE ACROSS SOUTHERN ZONES ALL DAY
TODAY...SO HAVE RAISED POPS FURTHER WEST AND NORTH FOR THIS...BUT
KEPT WORDING AT LIGHT WITH LITTLE ACCUMULATIONS. ALSO LOWERED
TEMPERATURES TRICKY WITH HIGHER ELEVATIONS LIKE COOKE CITY AT 32
DEGREES AT THIS TIME. LOOKS LIKE WARM AIR WILL TAKE A STRONGER RUN
TO TRY TO SCOUR OUT COLD AIR THIS EVENING...SO WILL TAKE A CLOSER
LOOK AT THIS FOR AFTERNOON PACKAGE. RASCH
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
LATEST MODEL RUNS SUPPORTED GOING FORECAST. COLD LOW OVER SE
CANADA WILL AFFECT THE REGION THROUGH AT LEAST THE FIRST HALF OF
NEXT WEEK AS PIECES OF ENERGY BREAK OFF FROM MAIN LOW AND ROTATE
SOUTH THROUGH FORECAST AREA. THIS PATTERN WILL CREATE COLD
UNSETTLED CONDITIONS OVER THE REGION.
POPS WERE IN GOOD SHAPE SUN THROUGH MON. A MOIST NW FLOW ALOFT
WILL PUSH SURFACE LOW SE INTO THE AREA SUN NIGHT. BOTH ECMWF AND
GFS AGREED ON TIMING OF THIS FEATURE AND BROUGHT THE LOW INTO WY
ON MON. BEST PRECIP CHANCES WILL BE OVER THE HIGHER ELEVATIONS AND
AREAS FAVORED IN NORTHERLY FLOW. INCREASED POPS OVER N FLOW AREAS
AND SPREAD POPS FURTHER E DURING THIS PERIOD. 850 MB TEMPS WILL BE
10 TO 20 DEGREES C BELOW ZERO ON MON SO HAVE LOWERED TEMPS INTO
SINGLE DIGITS AND TEENS.
AN UPPER LOW WILL MOVE SOUTH OVER THE REGION DURING TUE/WED
TIMEFRAME. AT THE SURFACE...STRONG HIGH PRESSURE FORECAST TO MOVE
OVER AREA. VERY COLD AIRMASS WILL ACCOMPANY THE HIGH WITH 850
TEMPS DROPPING TO -20 DEG C AT LEAST OVER EASTERN ZONES. LOWERED
TEMPS TUE AND WED.
A BREAK IN THE PATTERN WAS PROGGED FOR THE END OF THE WEEK WITH
HEIGHTS ALOFT BUILDING EAST ACROSS THE AREA AND LEE TROUGHING
DEVELOPING AT THE SURFACE. THIS PATTERN WILL RESULT IN WARMER AND
BREEZY CONDITIONS. MADE ONLY MINOR ADJUSTMENTS TO TEMPS. ARTHUR
&&
.AVIATION...
LIGHT TO MODERATE SNOW AND ASSOCIATED IFR/MVFR CONDITIONS WILL
PREVAIL OVER MUCH OF THE AREA THIS MORNING. LOCALIZED BUT BRIEF
VLIFR CONDITIONS WILL BE FOUND THROUGH 19Z...ESPECIALLY EAST OF
BILLINGS AND OVER THE MOUNTAINS WEST. CONDITIONS WILL IMPROVE TO
MVFR/VFR THIS AFTERNOON FROM WEST TO EAST. HOWEVER...AN UNSTABLE
ATMOSPHERE WILL STILL PERSIST OVER THE AREA PRODUCING SCATTERED
SNOW SHOWERS...ESPECIALLY WEST WHICH WILL FREQUENTLY OBSCURE THE
MOUNTAINS INTO THE NIGHT. TESAR
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SAT SUN MON TUE WED THU
-------------------------------------------------------
BIL 017 010/021 007/019 008/018 006/015 005/023 007/031
+/S 22/S 32/S 34/S 32/S 00/B 00/B
LVM 022 014/026 007/022 005/019 002/020 001/028 011/036
9/S 23/S 43/S 44/S 32/S 00/B 12/S
HDN 016 008/025 004/018 009/017 003/013 003/017 006/028
+/S 22/S 22/S 24/S 32/S 00/B 00/B
MLS 013 000/017 902/014 002/012 901/011 902/017 006/028
+/S 22/S 22/S 23/S 20/B 00/B 00/B
4BQ 013 004/025 003/016 004/014 902/012 905/014 002/028
+/S 32/S 22/S 22/S 20/B 00/B 00/B
BHK 011 901/015 901/009 901/009 905/007 904/015 005/024
+/S 32/S 22/S 22/S 20/B 00/B 00/B
SHR 016 006/025 004/020 002/019 902/015 903/021 002/032
+/S 32/S 23/S 34/S 43/S 00/B 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY IN EFFECT UNTIL NOON MST TODAY FOR ZONES
28-29-40-42-63.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Dec 2, 12:04 PM MST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 1204 PM MST FRI DEC 2 2005 MTZ028>042-056>058-063>068-WYZ098-099-031915- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 1204 PM MST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.